Hi. Mom has had her 1st chemo treatment and then spent 13 days in palliative care in hospital. We won’t have her mapping/markers back until new year. She is taking Tylenol 3 and gabapentin. She has linocane patch as well as marinol and a anti nausea patch behind her ear. She has a lot of memory issues and has trouble doing things she did every day like texting her friends. Wondering if this is normal or should I be concerned something else is going on???
Chemo Brain: Hi. Mom has had her 1st... - Lung Cancer Support
Lung Cancer Support
That’s a lot of medication for her brain and body to process. Gabapentin will help
With the nerve pain. I’m not a personal user of the patches you reference. But I will say that, during my “first line” carboplatin plus pemetrexed, I was not fully “with it.” It’s difficult to decide what is caused by chemo versus particular meds. Has she had MRI of brain to ensure the cancer has not Spread there? If so, call and talk to the palliative care nurse and describe the symptoms. If not, call and describe symptoms and push for answers and or more tests. “Chemo brain” itself is a very real side effect that can last (3 plus years for me on chemo) for a very long time. The struggle is real lol
Hi Blayneygirl, I’m so sorry your mom is experiencing these problems. If it were me, I’d call her palliative care team or her oncologist and let them know what she is experiencing. They are the experts and will know if her meds are causing these problems and can be adjusted, or if they need to look further.
Hi I agree with the 2 responses above - this is a question that should be brought up o her palliative care folks. They are excellent at helping adjust medications. When the meds are looked at, they can help you determine how much is meds/chemo and how much is something else. A lot of times it is just a matter of adjusting the medications. For me, it turns out that I cannot use the patch - makes me totally loopy. When my onc changed that, the "chemo brain" changed for the better - I was just over-medicated.
God Bless and Merry Christmas,
I am sorry that you and your Mom are going through all of this. I agree with the others, it sounds like she may be over medicated. Talk to her care team, ask questions.
Hoping you’ve had an opportunity to talk to her care team about those meds. The gabapentin helped me with nerve pain but knocked me out. With my doctors supervision I reduced my dosage from 300mg 3x day to 100mg 3x day. I found it much easier to function at that dose. Many cannot use it at all because it has a profound effect on their mental processes.
The reaction that Anrean had to the nausea patch is a well known side effect. I’ve no personal experience with it but I’ve seen it have that effect on others. Everyone is different though and it could still be one of the other pills.
Having a palliative care dr on her team is an excellent move. As the previous answers mentioned they are the most skilled at managing your medication and it’s interaction. Please let us know what you learn.
Not what you're looking for?
You may also like...
morning was follow up with the doctor and the tumor has grown and showing active (meaning it's...
this and able to tell me if she is right in her predictions .I don't suppose she personally test...
My mum had her first round of chemo (cisplatin and pemetrexed) two weeks ago for her stage IV...
vacation so doesn’t even know about it. His back has been hurting off and on for a few months but...
and he has a feeding tube through his nose because he has lost his jaw strength and tongue issues....